Depo-Provera Contraceptive Injection reviews
Read or post reviews on thousands of acne products & treatments.
Medroxyprogesterone acetate, Polyethylene glycol, Sodium sulfate anhydrous,
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Where to buy
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
This shouldn't even be allowed on the market. I was on it for about a year and it gradually for worse - but I wasn't aware it was the birth control before it was too late. In addition to the plethora of physical side effects including: always bleeding during sex - the rare occasions I wanted it because the shot killed my sex drive, always tired, always sore, always cold... I was also always forgetting things, my appetite was weird, but worst of all it made me batsh** crazy and actually ended up destroying my last relationship with an amazing person. I was extremely moody, picking fights and getting angry over every little thing, and apparently suicidal (I don't remember this, but my ex claimed I brought it up numerous times). I feel awful for what I put him through and had no idea why I was losing it like that, I had never even yelled at anyone during a relationship before and he had been the sweetest to date. I ended up speaking with numerous people who all gave me their own stories of the drug when I told them what happened, and all their stories were similar: it made them lose their sh**. Some have permanent issues from taking it.
I could go on, but you get the idea. I counted a total of 36 effects as they started wearing off when I stopped taking it.
This by far has to be the worst birth control on the market...had two shots, when it was time for the third I went back on the pill. I spotted 90% of the time, had worse acne on the depo than I did going through puberty, and gained 20 pounds. I've been on the pill for three years and switched because of the myth that it would stop your period (I get killer cramps and really heavy bleeding). I had migraines before but they became unbearable.. Never again...
First off, I gave this shot one star because it is very effective on preventing pregnancy. As for the side effects, they are unbearable. I was a very happy, motivated, easy going person. 2 weeks after the shot i turned into a demon. I became severly depressed, finding problems within every situation, and thinking violent thoughts about my life, and within my dreams. My acne worsened dramatically, and made me feel even worse about myself. Along with these symptoms, I also developed a completely irregular cycle, getting spotting randomly, even during intercourse...Annoying & very embarrassing! My sex drive has decreased, and overall has caused problems within my relationship. This shot has also caused health problems within the course of a month. I have severe abdominal cramps, headaches and shakiness, dizziness and confusion, as well as frequent urination. Not to mention the bone loss and pain in my joints! I am one month into the shot and cant wait for it to be through. I do not reccomend anyone choosing this product no matter how good it is made out to be. It is not worth it!
My doctor pressured me into taking the depo because she said it will stop my periods and my boyfriend was coming home from the army so I thought that was wonderful.. Big mistake. I got the shot in May and the first month no periods and not many complications but then in June it was horrible. I had very bad stomach pains and could barely get out of bed or even go to work. It felt like someone was stabbing me it felt awful. I also am becoming very emotional for no reason at all. And I spot constantly. It is no fun. I've only had the shot once and I am never going back on it again. I don't not recommend this shot for anyone it out me through hell.
This was the best thing since sliced bread for me for years! No periods, no weight gain, no sex drive issues. It's progesterone-only so it's completely different if you're used to the pill.
Was on it for years until my new doc at college convinced me to switch off if it. After years of battling other side effects from basically every type of BC pill (after my insurance stopped covering nuva ring) I'm back to it.
Annoyingly, I'm going back through the hormonal acne at 28! But hopefully that will settle down soon. No more sex drive problems! No more painful cramps! And hey- you don't release eggs at all. So pretty much guaranteed on not getting pregnant. And when you're in a long-term relationship so you stopped using condoms...
I see few downsides. But every doctor I've seen does recommend gym time if you're on it long term. It can cause osteoporosis. But really- that's a risk to any woman anyway.
I went on DP back in 2004, I was 14 years old. By the third month, my headaches were massive and to this day (age 24) I have trouble with migraines. I gained about 10 lbs in the course of being on Depo-Provera (I was only on it for 6 months). My mom's friend on the other hand, has been on it since the 80's and her only issue was some moderate weight gain. I was told my GP that I shouldn't have been placed on Depo at such a young age because side effects are more severe in younger girls, but because of my endometriosis (undiagnosed then) it really was my only relief. If you're considering this, talk with several doctors (at least 3) and do your research. I did not suffer from acne until about the age of 19 or so, so I am doubtful that DP has anything to do with it.
I'm a 28yr fml, I have had adult cystic acne for 2+ years, it randomly came out of no where! I literally tried every product out there, over the counter drugs/creams/face washes, prescription medication, tried to eat more healthy and nothing was working. It was so depressing going from a clear face to having 3 pimples appear daily! I WAS on the IUD when it all happened and my dermatologist advised me I should take it out and try the pill, I did but I kept forgetting to take it and it would make me nauseous so I just gave up on birth control and lived with the ance until about 3 wks ago I decided to give it another try, so I tried the depo and my face is completely clear. It has not been this clear since 2012! I am so happy, finally! I have found something that works!!! I have no mood swings whatsoever. I'm not eating all crazy and haven't gained weight! This is perfect for me.
So I had my first and only shot in January 2014. Its now October and I am still experiencing problems! First let me say that I was 22 years old, had never been on birth control because I always felt that my body didn't need it. Though my mom suggested I go on it to control my period pains... WORST mistake of my life! Started off with the odd spotting here and there, I thought it was great that I had no periods and never had to worry about carrying tampons or sanitary towels around with me. But after a month or 2 had passed, I started getting very edgy, feeling like life was getting me down for no reason at all... I would cry almost permanently, I felt very depressed and actually just wanted to be left alone. Going to work was like being hit by a bus, being in public was highly uncomfortable and seeing the sun made me wish for rain. It was the most unpleasant feeling and so difficult to explain. I battled on through this for months, trying to control my emotions for the sake of my relationship as I drove my boyfriend insane with all my outbursts. Lucky enough for me he was patient and understanding enough and eventually it wore off. BUT, it didn't end there.. I went from having no period, to spotting regularly, then to having a period every 2 weeks and now I have my period every week! It is the most horrid thing and really gets you down. I am suffering from severe acne on my forehead(might I add that i have never had a pimple in my life), I have tried everything to get rid of it. From natural skincare to Acne creams/gels and it is ruining my self esteem. Its hard to get up every morning and have to look in the mirror at what was once upon a time a beautiful/acne free skin! Breaks my heart, and worries me that it might effect my chances of having children in the future :( PLEASE young girls and women I urge you NOT to use this, it is poison being pumped into your body and you don't even realise it. I only wish that I had of trusted my body enough to know that it would have reacted the way it did!